Alert archive / Alabama / Flash Flood Watches in 2021
Flash Flood Watch 9, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood watch at Aug 29, 2021, 4:49 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Aug 30, 2021, 1:00 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 4:49 AM CDT (09:49 UTC)
- In effect from
- Aug 30, 2021, 1:00 PM CDT
- Expired
- Aug 31, 2021, 6:19 PM CDT
- In force
- 29 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- None
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WGUS64 KHUN 290949 FFAHUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Huntsville AL 449 AM CDT Sun Aug 29 2021 .The remnants of Hurricane Ida will move northeastward across the Tennessee Valley as a tropical depression on Monday night and Tuesday. This will bring a prolonged period of widespread moderate to locally heavy rainfall to the region from late Monday night through late Tuesday night. The threat for flash flooding will be highest with any thunderstorms that may occur during this timeframe. ALZ001>007-016-TNZ076-096-292000- /O.NEW.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln- Including the cities of Russellville, Huntsville, Sheffield, Red Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, Cullman, Florence, Decatur, Town Creek, and Lynchburg 449 AM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Huntsville has issued a * Flash Flood Watch for portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, Franklin AL, Lauderdale, Lawrence, Limestone, Madison and Morgan. In southern middle Tennessee, Lincoln and Moore. * From Monday afternoon through late Tuesday night. * Widespread moderate to locally heavy rainfall will occur across the entire region from late Monday night through late Tuesday night, as the remnants of Hurricane Ida track through the Tennessee Valley. Storm total rainfall amounts will range from 1.5-2 inches in portions of northeast Alabama to between 3 and 4 inches across much of northwest Alabama. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 70/DD
8 follow-up statements
728 WGUS64 KHUN 291939 FFAHUN Flood Watch National Weather Service Huntsville AL 239 PM CDT Sun Aug 29 2021 .The remnants of Hurricane Ida will move northeastward across the region as a tropical depression on Monday and Tuesday. This will bring a prolonged period of widespread moderate to locally heavy rainfall to the region from Monday afternoon through Tuesday evening. The threat for flash flooding will be highest with any bands of showers and thunderstorms that may occur during this timeframe. ALZ001>007-016-TNZ076-096-300400- /O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Cullman, Lynchburg, and Fayetteville 239 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, Franklin AL, Lauderdale, Lawrence, Limestone, Madison, and Morgan. In southern middle Tennessee, Lincoln and Moore. * From Monday afternoon through Tuesday evening * Widespread moderate to locally heavy rainfall will occur across the entire region from Monday afternoon through Tuesday evening, as the remnants of Hurricane Ida track across the Tennessee Valley. Storm total rainfall amounts will range from 2-3 inches in portions of northeast Alabama to between 4 and 5 inches across much of northwest Alabama. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
012 WGUS64 KHUN 300410 FFAHUN Flood Watch National Weather Service Huntsville AL 1110 PM CDT Sun Aug 29 2021 .The remnants of Hurricane Ida will move northeastward across the region as a tropical depression on Monday and Tuesday. This will bring a prolonged period of widespread moderate to locally heavy rainfall to the region from Monday afternoon through Tuesday evening. The threat for flash flooding will be highest with any bands of showers and thunderstorms that may occur during this timeframe. ALZ001>007-016-TNZ076-096-301215- /O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln- Including the cities of Russellville, Huntsville, Sheffield, Red Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, Cullman, Florence, Decatur, Town Creek, and Lynchburg 1110 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, Franklin AL, Lauderdale, Lawrence, Limestone, Madison and Morgan. In southern middle Tennessee, Lincoln and Moore. * From Monday afternoon through late Tuesday night. * Widespread moderate to locally heavy rainfall will occur across the entire region from Monday afternoon through Tuesday evening, as the remnants of Hurricane Ida track across the Tennessee Valley. Storm total rainfall amounts will range from 2-3 inches in portions of northeast Alabama to between 4 and 5 inches across much of northwest Alabama. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 70/DD
277 WGUS64 KHUN 300948 FFAHUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Huntsville AL 448 AM CDT Mon Aug 30 2021 .The remnants of Hurricane Ida will move northeastward across the Tennessee Valley as a tropical depression from late tonight through Tuesday. This will bring a prolonged period of widespread moderate to locally heavy rainfall to the region during this period. The threat for flash flooding will be highest with bands of showers and embedded thunderstorms that may repeatedly move across the same locations. ALZ008>010-TNZ097-302030- /O.EXA.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Jackson-DeKalb-Franklin TN- Including the cities of Arab, Estill Springs, Winchester, Cowan, Fort Payne, Guntersville, Boaz, Rainsville, Decherd, Sewanee, Albertville, and Scottsboro 448 AM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Huntsville has expanded the * Flash Flood Watch to include portions of northeast Alabama and southern middle Tennessee, including the following areas, in northeast Alabama, DeKalb, Jackson and Marshall. In southern middle Tennessee, Franklin TN. * From 1 PM CDT this afternoon through late Tuesday night. * Widespread moderate to locally heavy rainfall will occur across the entire region from late tonight through Tuesday evening, as the remnants of Hurricane Ida track across the Tennessee Valley. Storm total rainfall amounts will range from 2 to 4 inches for most of the region, although a few areas may receive localized amounts up to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ001>007-016-TNZ076-096-302030- /O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln- Including the cities of Russellville, Huntsville, Sheffield, Red Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, Cullman, Florence, Decatur, Town Creek, and Lynchburg 448 AM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, Franklin AL, Lauderdale, Lawrence, Limestone, Madison and Morgan. In southern middle Tennessee, Lincoln and Moore. * From 1 PM CDT this afternoon through late Tuesday night. * Widespread moderate to locally heavy rainfall will occur across the entire region from late tonight through Tuesday evening, as the remnants of Hurricane Ida track across the Tennessee Valley. Storm total rainfall amounts will range from 2 to 4 inches for most of the region, although a few areas may receive localized amounts up to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 70/DD
898 WGUS64 KHUN 301829 FFAHUN Flood Watch National Weather Service Huntsville AL 129 PM CDT Mon Aug 30 2021 ALZ001>010-016-TNZ076-096-097-310400- /O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Russellville, Winchester, Fort Payne, Red Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, Tuscumbia, Moulton, Florence, and Scottsboro 129 PM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and Moore. * Through late Tuesday night. * Widespread moderate to locally heavy rainfall will occur across the entire region from late tonight through Tuesday evening, as the remnants of Hurricane Ida track across the Tennessee Valley. Storm total rainfall amounts will range from 2 to 4 inches for most of the region, although a few areas may receive localized amounts up to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GH
289 WGUS64 KHUN 310311 FFAHUN Flood Watch National Weather Service Huntsville AL 1011 PM CDT Mon Aug 30 2021 ALZ001>010-016-TNZ076-096-097-311200- /O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Russellville, Winchester, Fort Payne, Red Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, Tuscumbia, Moulton, Florence, and Scottsboro 1011 PM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and Moore. * Through late Tuesday night. * Widespread moderate to heavy rainfall will continue across the Tennessee Valley late tonight and well into Tuesday, as the remnants of Hurricane Ida move northeast over the region. Storm total rainfall amounts thus far have ranged from 1 to 3 inches with an additional 1 to 2 inches possible thru Tuesday evening. Locally higher amounts are possible for areas that receive multiple rounds of heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 09
652 WGUS64 KHUN 311156 FFAHUN Flood Watch National Weather Service Huntsville AL 656 AM CDT Tue Aug 31 2021 .The remnants of tropical cyclone Ida will continue to bring periods of moderate to locally heavy rainfall to the Tennessee Valley today, before ending from southwest-to-northeast late this afternoon and early this evening. ALZ001>010-016-TNZ076-096-097-312030- /O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Russellville, Winchester, Fort Payne, Red Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, Tuscumbia, Moulton, Florence, and Scottsboro 656 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and Moore. * Through late tonight. * Additional rainfall amounts ranging from around 1 inch in northwest Alabama to between 2-3 inches in northeast Alabama will lead to a limited risk for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 70/DD
326 WGUS64 KHUN 311757 FFAHUN Flood Watch National Weather Service Huntsville AL 1257 PM CDT Tue Aug 31 2021 ALZ001>005-007-016-311900- /O.CAN.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Morgan-Cullman- Including the cities of Russellville, Sheffield, Red Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Cullman, Florence, Decatur, and Town Creek 1257 PM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Alabama and northwest Alabama, including the following areas, Cullman, Limestone and Morgan, Colbert, Franklin, Lauderdale and Lawrence has been cancelled. The center of Tropical Depression Ida has moved into middle Tennessee, causing the threat for flash flooding to diminish. Therefore the Flash Flood Watch is cancelled. $$ ALZ006-008>010-TNZ076-096-097-010200- /O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Arab, Estill Springs, Winchester, Rainsville, Huntsville, Guntersville, Boaz, Fort Payne, Decherd, Cowan, Sewanee, Fayetteville, Albertville, Scottsboro, and Lynchburg 1257 PM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of Alabama and southern middle Tennessee, including the following areas, in Alabama, DeKalb, Jackson, Madison and Marshall. In southern middle Tennessee, Franklin TN, Lincoln and Moore. * Through late tonight. * Bands of moderate to heavy rain will continue across portions of northeast Alabama and southern middle Tennessee this afternoon and evening as Tropical Depression Ida moves across middle Tennessee. Additional rainfall totals of 1 to 2 inches are expected this afternoon and evening, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BCC
695 WGUS64 KHUN 312319 FFAHUN Flood Watch National Weather Service Huntsville AL 619 PM CDT Tue Aug 31 2021 ALZ006-008>010-TNZ076-096-097-010030- /O.CAN.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Huntsville, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 619 PM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northeast Alabama and southern middle Tennessee has been cancelled. The center of Tropical Depression Ida has moved into middle Tennessee, causing the threat for flash flooding to diminish. Therefore the Flash Flood Watch is cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 12:48 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 29, 12:48 AM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Huntsville AL 1248 AM CDT Sun Aug 29 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 950 PM CDT Sat Aug 28 2021 Upper ridging will generally remain anchored over the eastern CONUS overnight, though some weakening is expected as Hurricane Ida continues her progression to the northwest. Seasonably mild conditions are expected through the overnight hours across the TN Valley as high pressure maintains its hold over the area. Cloud cover will increase overnight, with partly cloud skies expected by sunrise. Temps will fall a few more degrees and overnight lows will bottom out in the lower 70s. Fog should not be too much of an issue with the cloud cover, though a few spots may see some patchy fog. Earlier showers to our southeast have mostly dissipated, and new shower/storm development is not anticipated due to the lack of instability and forcing, therefore showers were removed from the forecast. Otherwise, no major changes were made with this update. .SHORT TERM...(Sunday through Monday) Issued at 245 PM CDT Sat Aug 28 2021 The ridge will tend to shift southward on Sunday as Ida continues its move northward across the Gulf. Deep SE-S flow will continue for our area and one of the afore-mentioned bands of SHRA/TSRA will be moving across our area. At this time it appears as though western locations will be favored and POPs are higher in the western counties than the east. Yet, with limited forcing POPs will be maintained in the chance/slight chance categories for now. Ida appears likely to come ashore on the Louisiana coast on Sunday evening, possibly as a Major Hurricane. Yet, main impacts directly associated with the system won't begin here until Monday night into Tuesday. In the meantime on Monday, confluence bands on the outer rim of the system's circulation will provide some focus for showers and some thunderstorms. Again, chances appear highest in the west for this activity, and POPs were raised to likely in the West to Chance in central/eastern ares...although these POPs may change a bit as forecast elements continue to be refined. .LONG TERM...(Monday night through Friday) Issued at 245 PM CDT Sat Aug 28 2021 As mentioned, the main impacts associated with the remnants of Hurricane Ida will begin to be felt here in the TN Valley region on Monday night. By daybreak Tuesday, the system is expected to be centered over north-central MS and at that time will likely be tracking NEWRD. This will place our area on the eastern flank, and thus the wetter and more unstable sector of the tropical system. The main core of the system may cross over extreme NW AL or track rather close, but the precise track is still being refined. PWs on the moist side of the system will likely climb above 2 inches, and some models have this around 2.3 inches for western parts of the area. The thermodynamic profiles look essentially tropical or moist adiabatic and thus we'll be dealing with efficient, tropical air mass rainfall. However, the system may maintain a pretty good speed...possibly near current speed or faster. Widespread rainfall amounts look to be around 2 to 4 inches, although this may be underdone, as convective precipitation on top of the broader rainfall amounts are not accounted for well yet. So, rainfall amounts could be quite a bit higher in some locations...especially where banding occurs and those bands remain over a swath of area for a prolonged time. We have not issued any Flood products yet, but given maintenance and increased confidence in the current track...it's certainly possible if not likely that Flash Flood or Flood Watch product will be coming in the next 1-2 forecast issuances. In addition to the potential for flooding will be the occurrence of tornadoes in assoc with the system. With our area in the favorable SE quad, better instability characteristics will tend to increase the threat for tornadoes in the highly sheared environment. The issue will come down to the necessary amount of instability to generated significant convective updrafts in the environment...but this will become more likely in locations along tropical bands where there are breaks in the clouds and insolation can provide the necessary instability. These types of tornadoes are often short-lived and rather small, but still can be intense for small periods. These main impacts from Ida will occur on Tuesday morning/afternoon, with impacts gradually waning late Tuesday night. On Wednesday, the system will be moving rapidly NEWRD and away from our area as winds switch from the N gradually later in the day. Still, the prospect for some lingering bands extending to the S of the system will necessitate leaving chances for showers/storms in the forecast. Well, that and some lingering uncertainty in the track/speed of the system. A continental air mass will begin to slowly filter into the region on the backside of the departing system, and lower dew point temperatures possibly in the upper 50s to lower 60s will be possible in the area by the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1248 AM CDT Sun Aug 29 2021 VFR flight conditions are expected through the TAF period. Low confidence in any fog impacts tonight, so left out of TAFs for the time being. Chances for afternoon thunderstorms will increase after 17-18z tomorrow, so have included PROB30 groups at both terminals to cover this. Expect an increase in cloud cover as outside bands from Hurricane Ida get closer to the area. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...73 SHORT TERM...KDW LONG TERM...KDW AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 28, 3:15 PM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 315 PM CDT Sat Aug 28 2021 ALZ001>010-016-TNZ076-096-097-291115- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 315 PM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Isolated to scattered thunderstorms will be possible across the Tennessee Valley this afternoon, with this activity expected to diminish shortly after sunset. The stronger storms will be capable of producing brief wind gusts to 40 MPH. Another band of showers and isolated thunderstorms is expected to move across the area overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are expected once again Sunday and increase to more widespread coverage on Monday. Wind gusts to 40 MPH are possible each day, with isolated instances of flooding possible on Monday, especially in northwestern Alabama. Widespread moderate to heavy rain will begin to spread northeastward across the outlook area on Monday night, as the remnants of Hurricane Ida track slowly across the Tennessee Valley from late Monday night through Tuesday evening. Rainfall amounts ranging from 1.5 to 2 inches in northeast Alabama to 3 to 4 inches in northwest Alabama will result in some minor flooding as this occurs. The risk of short- lived tornadoes will also increase during this period, especially with any thunderstorms embedded within the broader area of rain. Outside of thunderstorms, sustained wind speeds around 25 MPH with gusts to 35 MPH will occur on Tuesday and Tuesday evening, especially in northwestern Alabama and in the higher terrain areas. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Flash Flood Watches in Alabama, 2021Flash Flood Watches in Tennessee, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.